# SDR LF1R2020121000002

- Difficulty date: December 9, 2020
- Submitted: December 10, 2020
- Operation: General aviation
- Filed by: Pilatus Aircraft USA Ltd., repair station LF1R294K
- Aircraft: N20PT
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636771
- Aircraft time: 67 hours
- System (JASC): 3411 · Pitot/Static System
- Part: Pitot Tube
- Condition: Leaking
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OWNER REPORTED THE VERTICAL SPEED INDICATION WAS INTERMITTENTLY FLUCTUATING ON PILOT AND COPILOT SIDE IN CRUISE AND AIRSPEED SEEMED LOW.  INSPECTED AIRCRAFT AND FOUND BOTH PITOT SYSTEMS TO HAVE LEAKS.  UPON CLOSER INSPECTION OF PITOT TUBE INSTALLATION IT WAS NOTED THAT PLASTIC NUT CONNECTIONS WERE NOT FULLY SEATED (ABOUT THREE THREADS VISIBLE BELOW NUT).  THE NUTS WERE BEYOND FINGER TIGHT, BUT FURTHER TIGHTENING WITH WRENCH SEATED THE NUTS ON THE FITTINGS.  RETESTED PITOT SYSTEMS FOR LEAKS AND NO PITOT LEAKS WERE NOTED.  SUSPECT THAT PITOT SYSTEM WAS TESTED SATIFACTORLY BY FACTORY, BUT THE LINES/FITTINGS DEVELOPED SMALL LEAKS OVER THE FIRST 50 HOURS OF OPERATION.
